| Model Number |
11272VNU |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
02/08/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product evaluation concluded the following: there is debris on distal lens and distal tip of the scope, angle cover is cracked and has debris on it.The shaft marker rings are discolored.A nick was found on the handle housing.The evaluation results suggest that user error can be linked to the physical condition of the instrument.Investigation still in progress.
Event or Problem Description
Allegedly, the physician performed a cystoscopy procedure on patient.Patient's urine was cultured and pseudomonas aeruginosa infection was confirmed from the lab results.Patient was treated with antibiotics from a doctor outside of the clinic.The doctor reported that patient is doing fine.
Additional Manufacturer Narrative
The product evaluation concluded the following: there is debris on distal lens and distal tip of the scope, angle cover is cracked and has debris on it.The shaft marker rings are discolored.A nick was found on the handle housing.The evaluation results suggest that user error can be linked to the physical condition of the instrument.The physical evaluation of the flexible video cystoscope focused on scope damage and whether it could have an impact on patient infections.The presence of debris can harbor organisms that can lead to cross contamination between patients.Damage such as scrapes in the channel can contribute to infections; the damaged area can harbor organisms that reduce the efficacy of cleaning and subsequent reprocessing steps.In order to perform a microbiological assessment of the video cysto urethroscope (11272vnu, s/n (b)(4)), endoscope channel sampling was performed at our in-house laboratory and the resultant extract was submitted for microbial analysis on april 6, 2018.Multiple locatons at the customer site were sampled in order to help determine the source of the causative organism; sterile gloves, tubes, sample containers, and water for irrigation were used.The samples were submitted to nelson laboratories to specifically determine if p.Aeruginosa was present.The final results confirm that the causative organism (p.Aeruginosa) was not present in the samples analyzed.The investigation reflects there is no direct link between the scope use/reprocessing and the patient infections as the causative organism was not recovered from any sample location.